Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
123 Doctors are Online

8 month baby, cold, vomiting, loose motion, fever. Taking antibiotics. What type of diet or medicine will help? baby is 8 month old....he was having cold from last two days & today he is having loose motion , Vomiting & Fever also....yesterday i started him an antiboitic i.e argumentin duo.there is some relief from cold today but the other problem rises....what shuould be given him to eat....he is not taking milk even.
Started ORS also
Asked On : Fri, 26 Apr 2013
Answers:  3 Views:  82
Report Abuse
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions
Medical Topics
Pediatrician 's  Response
Thanks for your query.
Your baby is having features of acute gastroenteritis with respiratory symptoms which are mostly viral in nature and settles in few days.
I do not suggest giving antibiotic which are to be given only in case of bacterial infections.
You should never do any self medication.
Continue with oral rehydration solution sip by sip after each loose stool,give coconut water,lemon water,boiled potato,mashed banana,curd.
Give lactobacillus for 2 to 3 days.
In case of fever give acetaminophen as per dosage if fever rises above 100F.

Watch for any feature of dehydration like decreased urine output/lethargy and in case you observe any get her evaluated by pediatrician for proper management.

Wishing your baby good health.
God bless..
Answered: Fri, 26 Apr 2013
I find this answer helpful
Pediatrician Dr. Himanshi Kashyap's  Response

Your 8mths old is likely to be suffering from viral infection.

Augmentin has mostly lead to antibiotic related diarrhoea (side effect)and hence should not have been started in the first place for simple cold.Self medication is a wrong practice done by parents.

I would advise you to start a Probiotic syrup or satchets twice a day.Also it will be useful to get stool test done to rule out acute Gastroenteritis due to bacteria.If this tests comes to be negative then it will be confirmed that the diarrhoea is antibiotic related.

I would advise you to get your child examined by his doctor.In the meanwhile keep your child well hydrated by giving him buttermilk,ORS and coconut water.

Take Care
Answered: Fri, 26 Apr 2013
I find this answer helpful
Cardiologist Dr. Anantharamakrishnan's  Response
Hi friend,
Welcome to Health Care Magic

Loose motion may be from the infection?...
More likely it is from the antibiotic - Amoxicillin (Augmentin) has a high incidence of this as side effect. Probably, the episode was viral and the antibiotic was not needed? Consult a child specialist.
The most important aspect of management in diarrhoea is rehydration...

Take care
Wishing speedy recovery
God bless
Good luck
Answered: Fri, 26 Apr 2013
I find this answer helpful
Disclaimer: These answers are for your information only and not intended to replace your relationship with your treating physician.
This is a short, free answer. For a more detailed, immediate answer, try our premium service [Sample answer]


Loading Online Doctors....
© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor